A study in the Sept. 1 issue of the journal Sleep shows that the sleep-wake activity rhythms of breast cancer patients are impaired during the administration of chemotherapy. Results indicate that the first cycle of chemotherapy is associated with a temporary disruption of these rhythms, while repeated administration of chemotherapy results in progressively worse and more enduring impairments. Disruptions are most pronounced in patients who were poor sleepers before starting chemotherapy. I think I'm royally screwed here!
Friday, November 27, 2009
All I want to do is sleep
Today all I want to do is sleep! I was doing good yesterday and even worked the midnight shift at AWP, completing 7 hours of data entry! Now I just want to take a nice long nap. The digestive symptoms have been easier this time as I've hit them head on with Gatorade and Ensure. I have had a slight headache off and on but it's probably the Herceptin. Maybe that's why the fatigue seems to have hit me faster and harder this time. They note that if you are receiving Herceptin every 3 weeks, you may have stronger side effects. Or maybe it's the cumulative effect of the chemo? I don't know as I'm too tired to think! But sleep is fleeting. I feel lucky to grab a few hours at a time but how I'd love to a decent night's sleep.